W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Back to Search Results |
| Catalog Number |
BXB075902A |
| Medical Device Problem Code |
Difficult or Delayed Separation (4044)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/22/2024
Type of Reportable Event
Malfunction
Event or Problem Description
The following was reported to gore: during treatment of the patient's iliac artery on (b)(6) 2024, a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device/stent) was deployed with no issues.However, the balloon could not be deflated and was still attached to the expanded stent.The physician could see the stent moving when attempting to maneuver the balloon.Any residual contrast was removed from the balloon, then multiple techniques were attempted to deflate the balloon.Finally, the physician just used extra force to pull the balloon out of the access site.As reported, the vbx stent remained in the intended treatment location.No patient harm was reported.
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.H6 - code c19: review of device manufacturing record history confirmed device met pre-release specifications.H6 - code b19: the deployed vbx stent remains in patient.The balloon & catheter were returned to gore, and evaluation results are pending.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
A1, a2: patient information was made available and fields were updated.B5: event description was updated.B7: additional patient information was received.H6 - code c19: an engineering evaluation was completed.The results are as follows: the primary reported complaints of inability to fully deflate the vbx device balloon and difficulty separating the balloon from the deployed endoprosthesis could not be independently confirmed.The vbx device delivery system was returned for evaluation, and the balloon was able to be successfully inflated and deflated without issue.Clinical factors potentially impacting vbx device deflation and withdrawal cannot be replicated during evaluation in the laboratory setting.The root cause of the reported inability to fully deflate the vbx device balloon and difficulty separating the balloon from the deployed endoprosthesis could not be established.
Event or Problem Description
The following was reported to gore: on (b)(6) 2024, during treatment of a stenotic occlusion in the patient's iliac artery, a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device/stent) was deployed with no issues.However, the balloon could not be deflated and was still attached to the expanded stent.The physician could see the stent moving when attempting to maneuver the balloon.Any residual contrast was removed from the balloon, then multiple techniques were attempted to deflate the balloon.Finally, the physician just used extra force to pull the balloon out of the access site.As reported, the vbx stent remained in place at the treatment area.The patient did not experience any adverse consequences.